Cancer Chemotherapy and Pharmacology

, Volume 64, Issue 4, pp 857–860

Intestinal perforation associated with rituximab therapy for post-transplant lymphoproliferative disorder after liver transplantation

  • Agustin Cornejo
  • Mary Bohnenblust
  • Catherine Harris
  • Gregory A. Abrahamian
Short Communication

DOI: 10.1007/s00280-009-1062-1

Cite this article as:
Cornejo, A., Bohnenblust, M., Harris, C. et al. Cancer Chemother Pharmacol (2009) 64: 857. doi:10.1007/s00280-009-1062-1

Abstract

Post-transplant lymphoproliferative disorder (PTLD) is a serious complication after organ transplantation with a cumulative incidence of 1.1% at 18 months and 4.7% at 15 years. It has been reported in patients with or without concomitant Epstein–Barr virus infection. Therapy ranges from a reduction of immunosuppression to administration of conventional cytotoxic chemotherapy. Rituximab, a recombinant chimeric anti-CD20 monoclonal antibody has been used for the treatment of PTLD with promising results and a reduction in treatment-associated mortality. However, the use of rituximab has been associated with spontaneous gastrointestinal perforation. We describe a case of recurrent intestinal perforations after a single dose of rituximab.

Keywords

Post-transplantation lymphoproliferative disorder Intestinal perforation Rituximab Liver transplantation Complication 

Copyright information

© Springer-Verlag 2009

Authors and Affiliations

  • Agustin Cornejo
    • 1
  • Mary Bohnenblust
    • 1
  • Catherine Harris
    • 1
  • Gregory A. Abrahamian
    • 2
  1. 1.Department of SurgeryUniversity of Texas Health Science Center at San AntonioSan AntonioUSA
  2. 2.Transplant CenterUniversity of Texas Health Science Center at San AntonioSan AntonioUSA

Personalised recommendations